MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEED TUBE KIT EXTEN-SET,14 FR,1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEED TUBE KIT EXTEN-SET,14 FR,1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-14-1.7-30
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when injecting contrast agent into jejunal feeding port, it came out in stomach not in jejunam.The patient is an infant and it was found when administering contrast agent." there was no reported injury.
 
Additional Manufacturer Narrative
The sample is reportedly available for this complaint but was not returned.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 23-mar-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.Device not returned.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 19-apr-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 investigation findings: inappropriate use additional information: b5.The device history record for the reported lot number, 30195885, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The device was evaluated.The molded head, tube and balloon appeared to have slight discoloration on the exterior and interior of the device.The original packaging was not returned with the device.There was slight whitish residue on the exterior of the tubing.The tubing was decontaminated to prepare for evaluation and examination.The balloon was unable to be filled with water due to the damage (burst) appearance.It was also noticed that the portion of jejunal tubing by the balloon area appeared to have some tearing effect.Under magnification, the tearing effect appeared to be jagged.Flushing was simulated using water mixed blue dye through the jejunal feed port.There was an observance of colored liquid droplets leaking out of the same opening in the jejunal tubing that was observed earlier.Flushing was simulated using water mixed blue dye also through the gastric feed port and there was an observance of colored liquid exiting out of gastric skives.The tearing effect opening at the jejunal tubing was the area where the colored liquid leaks out during flushing of the jejunal port.Based on the customer comments and details added in product information section related to "it was also reported that an inexperienced doctor might have injected nutrition into inflation port by mistake and balloon broke."; it was determined that, the balloon was already filled with water and the doctor injected nutrition through the inflation port by mistake, this caused the balloon to burst and damage the gastric and jejunal lumens, this event seems to be a user related incident.Ther root cause was inappropriate use.All information reasonably known as of 10-may-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 28-apr-2023 stated "it was also reported that an inexperienced doctor might have injected nutrition into inflation port by mistake and balloon broke.".

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEED TUBE KIT EXTEN-SET,14 FR,1.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16600114
Report Number9611594-2023-00042
Device Sequence Number14933495
Product Code KNT
UDI-Device Identifier00350770470429
UDI-Public00350770470429
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number8270-14-1.7-30
Device Catalogue Number8270-14-1.7-30
Device Lot Number30195885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/27/2023
04/28/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/20/2023
05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown